Alert archive / Wisconsin / Gale Warnings in 2025
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Mar 17, 2025, 3:18 AM CDT. It took effect at Mar 17, 2025, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 3:18 AM CDT (08:18 UTC)
- In effect from
- Mar 17, 2025, 10:00 AM CDT
- Expired
- Mar 17, 2025, 5:54 PM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
442 WHUS73 KGRB 170818 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 318 AM CDT Mon Mar 17 2025 LMZ521-522-171630- /O.UPG.KGRB.SC.Y.0030.250317T1500Z-250318T0600Z/ /O.NEW.KGRB.GL.W.0007.250317T1500Z-250317T2300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 318 AM CDT Mon Mar 17 2025 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and waves 1 to 3 ft expected on ice free areas. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-171630- /O.UPG.KGRB.SC.Y.0030.250317T1500Z-250318T0900Z/ /O.NEW.KGRB.GL.W.0007.250317T1500Z-250317T2300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 318 AM CDT Mon Mar 17 2025 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and waves 5 to 10 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
3 follow-up statements
876 WHUS73 KGRB 171438 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 938 AM CDT Mon Mar 17 2025 LMZ521-522-172245- /O.CON.KGRB.GL.W.0007.250317T1500Z-250317T2300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 938 AM CDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 35 kt and waves 1 to 2 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-172245- /O.CON.KGRB.GL.W.0007.250317T1500Z-250317T2300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 938 AM CDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and waves 7 to 10 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kurimski
149 WHUS73 KGRB 171937 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 237 PM CDT Mon Mar 17 2025 LMZ521-522-172300- /O.CON.KGRB.GL.W.0007.000000T0000Z-250317T2300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 237 PM CDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kts and waves 1 to 2 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-172300- /O.CON.KGRB.GL.W.0007.000000T0000Z-250317T2300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 237 PM CDT Mon Mar 17 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 kts with gusts up to 35 kt and waves 7 to 10 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ mpc
705 WHUS73 KGRB 172254 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 554 PM CDT Mon Mar 17 2025 LMZ521-522-180600- /O.CAN.KGRB.GL.W.0007.000000T0000Z-250317T2300Z/ /O.NEW.KGRB.SC.Y.0031.250317T2254Z-250318T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 554 PM CDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-180700- /O.CAN.KGRB.GL.W.0007.000000T0000Z-250317T2300Z/ /O.NEW.KGRB.SC.Y.0031.250317T2254Z-250318T1200Z/ Two Rivers to Sheboygan WI- 554 PM CDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 7 to 10 ft. * WHERE...Lake Michigan nearshore waters from Two Rivers to Sheboygan. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541-542-180700- /O.CAN.KGRB.GL.W.0007.000000T0000Z-250317T2300Z/ /O.NEW.KGRB.SC.Y.0031.250317T2254Z-250318T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 554 PM CDT Mon Mar 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 7 to 10 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Mar 16, 10:49 PM CDT, 4 hours 29 minutes earlier. Its key messages:
- Fire weather concerns will increase early this week due to low relative humidity, gusty winds, and warming temperatures.
- A potent mid-week spring storm is expected to bring widespread rain, accumulating snow, and a wintry mix. Increasing winds may also result in travel impacts from blowing snow.
Area forecast discussion, Mar 16, 10:49 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1049 PM CDT Sun Mar 16 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Fire weather concerns will increase early this week due to low relative humidity, gusty winds, and warming temperatures. - A potent mid-week spring storm is expected to bring widespread rain, accumulating snow, and a wintry mix. Increasing winds may also result in travel impacts from blowing snow. && .DISCUSSION... Issued at 220 PM CDT Sun Mar 16 2025 Short Term...Tonight and Monday A ridge of high pressure will drift across the western Great Lakes region tonight, providing dry weather and quiet conditions to the region. Skies will start out mostly clear with light winds, which will allow temperatures to plummet this evening. Clouds will then increase overnight as the pressure gradient increases, causing surface winds to pick up a bit. The increased clouds and surface winds should prevent low temperatures from getting too out of hand after midnight with temperatures becoming steady or rising a few degrees. Lows tonight are expected to plummet to 10 to 15 across north-central Wisconsin, with a few locations dipping into the single digits, with lower 20s across the Fox Valley and the lakeshore. Surface winds will turn southerly on Monday as the high pushes off to the east and a low pressure system develops over the Plains. Despite the southerly winds, temperatures east of the Fox Valley will stay cool as winds will be south-southeasterly with the cool waters of Lake Michigan tempering the afternoon highs across that area. Highs on Monday are only expected to rise into the lower 40s near the lake, with middle 50s across central Wisconsin and around 50 across north-central Wisconsin. Mid and high clouds will increase across the area as a warm front lifts north over southern Wisconsin by the afternoon. If the front can lift further north, afternoon highs could be higher, especially across central Wisconsin where the influence of the lake will be less pronounced. Surface winds are expected to increase on Monday given the tightening pressure gradient, with wind gusts of 30 to 40 mph during the afternoon. Long Term...Monday Night Through Sunday Attention remains on wintry impacts accompanying a potentially significant mid-week system. Ensembles still showing decent run to run consistency with track and strength of driving low pressure, with timing starting to come into better agreement. Mid-week system... A Colorado low-type system is progged to make its way into the upper Mississippi Valley Wednesday morning, immediately following lee cyclogenesis. Surge of WAA along the leading edge of the surface low will bring a round of widespread rain Tuesday night before the warm front stalls out across central Wisconsin Wednesday morning, signaling a transition over to snow across the north. As previously mentioned, ptype issues may become a concern across the transition zone during this time as surface temperatures fall to near freezing. Confidence remains low about freezing rain potential as proximity to the warm front affects depth/prominence of low-level warm nose, not to mention that surface temperatures may remain above freezing regardless. Probabilistic guidance continues to show a meager 10 to 20 percent chance of receiving greater than 0.01" of ice accumulation north and west of the Fox Valley. Winter leg of the system then comes into play later Wednesday morning as precip transitions to snow due to colder air wrapping in from the north. Result will be a swath of potentially significant accumulating snow somewhere within the forecast area as a surge of anomalous Gulf moisture nudges PWATs into the 0.75 to 1" range (~3 to 4 standard deviations above average relative to climatology). Where the axis of heaviest QPF sets up will depend on the track of the low, with the southerly mode bringing more widespread impacts. NBM holds steady at a corridor of 50 to 80 percent chances of exceeding 6 inches of snow spanning from central to northeast Wisconsin. WSSI-P algorithm currently shows a 40 to 60 percent chance of receiving at least moderate winter storm impacts, heavily skewed toward blowing snow as northerly winds ramp up along the pressure gradient Wednesday afternoon. If 50 to 60 knot 850 mb winds are able to mix down to the surface, blowing snow could result in significant visibility reductions, especially within areas of falling snow. Suffice to say, recommend to start planning for travel impacts now. Rest of the extended... Long-range models continue to hint at a shift to a more active pattern beyond days three and four, with our next system set to arrive right on the tail of the potential mid-week winter storm. However, we will be afforded a two to three day break as upper flow flattens out and weak high pressure influences us from the south. && .AVIATION...for 06Z TAF Issuance Issued at 1048 PM CDT Sun Mar 16 2025 VFR conditions prevail through TAF period as only mid and high clouds spread across the region at times. Light winds will shift to the south overnight and slowly increase toward sunrise. Some LLWS is expected across central and north- central Wisconsin late tonight into Monday morning as southerly winds just above the surface increase to 30-40 knots. As daytime mixing occurs after 15z on Monday, the LLWS will end as stronger gusts of 25-30 kts mix to the sfc. Once mixing diminishes late in the day, more LLWS will develop area-wide. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski/Goodin AVIATION.......JLA
Hazardous weather outlook, Mar 16, 2:26 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 226 PM CDT Sun Mar 16 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 226 PM CDT Sun Mar 16 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Ice conditions on lakes and rivers will continue to deteriorate due to warmer temperatures. Ice jams will be possible wherever ice is present on rivers. A potent mid-week spring storm is expected to bring widespread rain, accumulating snow, and a wintry mix. Increasing winds may also result in travel impacts from blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter are requested to report any ice jams. LMZ521-522-541>543-171930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 226 PM CDT Sun Mar 16 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gale force wind gusts will be possible late Wednesday into early Thursday. Kurimski/Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:34 PM CDT | Winter Storm Watch | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 2 more | 24 hr |
| Mar 17, 5:54 PM CDT | Small Craft Advisory | GRB | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.